Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 76, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 26, 2009, 7:09 AM CDT for Overton County, Putnam County, White County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2009, 7:09 AM CDT (12:09 UTC)
- Expired
- Sep 26, 2009, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Overton County, TN, Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 109 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 261209
FFWOHX
TNC133-141-185-261515-
/O.NEW.KOHX.FF.W.0076.090926T1209Z-090926T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
709 AM CDT SAT SEP 26 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN OVERTON COUNTY IN MIDDLE TENNESSEE...
EASTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF COOKEVILLE...
NORTHERN WHITE COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF SPARTA...
* UNTIL 1015 AM CDT
* AT 707 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALGOOD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3616 8523 3599 8526 3588 8545 3599 8562
3606 8557 3608 8552 3625 8552 3625 8509
3624 8510
$$
GIRODOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 3:39 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 26, 3:39 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 339 AM CDT SAT SEP 26 2009 .SHORT TERM (THRU MON)... RADAR MOSAIC CONTINUES TO SHOW RW DEVELOPMENT NEAR A SAVANNAH- NASHVILLE-GLASGOW KY LINE. CELLS ARE MOVING NE AROUND 30 MPH W/TRAINING FM THE SOUTHWEST. THIS IS CAPTURED WELL IN THE LATEST MODELS WITH STEADY QPF AXIS THROUGH 12Z. TWO INCHES OF RAINFALL IS EXPECTED ALONG THE LINE WITH LOCALLY HIGHER AMOUNTS THROUGH 12Z. FFA ON TRACK. LATEST MODELS SIMILAR W/UPR SYS ACCELERATING EAST TDAY. EXPECT A GRADUAL SHIFT OF HIGH QPF EAST OF I-65 BY LATE MORNING. DETERIORATING CONDITIONS EXPECTED FOR PLATEAU AS HEAVY RAINFALL SPREADS INTO THE REGION THIS MORNING. BY AFTERNOON...DRIER AIR CUTS INTO W MID TN AND WL LET FLASH FLOOD WATCH RUN TIL NOON FOR METRO NASHVILLE AND SOUTHWEST MID TN. CONCERNING AREAS EAST OF I-65...PARTICULARILY THE PLATEAU...HEAVIER RAINFALL EXPECTED 15-21Z. TWO TO FOUR INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS. FFA ON TRACK THROUGH 21Z. PCPN WL TAPER BY LATE AFTERNOON IN THE PLATEAU. SCT RW- ACR N MID TN THIS EVENING. MUCH BETTER WEATHER SUNDAY W/PLENTY OF SUN. SECONDARY COLD FRONT PUSHES THROUGH LATE SUNDAY NIGHT WITH COLDER TEMPS AND SCT RW PLATEAU. .LONG TERM (TUE-FRI)... CANADIAN HIGH PRES AND MUCH COLDER H8 AIR KEEP TEMPS BLW NORMAL TUE-WED. SOME MODERATION THU-FRI W/LIGHT SOUTH FLOW. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 77 60 80 60 / 90 20 0 10 CLARKSVILLE 78 57 81 59 / 50 20 0 10 CROSSVILLE 72 58 74 57 / 100 40 10 10 COLUMBIA 78 60 81 61 / 90 20 0 10 LAWRENCEBURG 79 60 82 61 / 90 10 0 10 WAVERLY 79 58 81 60 / 60 20 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR TNZ010-011-030>034- 063>066-077>080. FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR TNZ008-009-027>029- 056>062-075-093>095. && 04
Hazardous weather outlook, Sep 26, 5:44 AM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 544 AM CDT SAT SEP 26 2009 TNZ010-011-030>034-063>066-077>080-271030- CLAY-PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DEKALB- WHITE-CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN- 544 AM CDT SAT SEP 26 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH IN EFFECT TODAY. TWO TO FOUR INCHES OF RAINFALL IS EXPECTED WITH LOCALLY HIGHER AMOUNTS. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ008-009-027>029-056>062-075-093>095-271030- SUMNER-MACON-DAVIDSON-WILSON-TROUSDALE-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-LAWRENCE-GILES- 544 AM CDT SAT SEP 26 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH IN EFFECT UNTIL NOON TODAY. TWO TO FOUR INCHES OF RAINFALL IS EXPECTED WITH LOCALLY HIGHER AMOUNTS. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ005>007-022>026-271030- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM- 544 AM CDT SAT SEP 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 04
In the hours before
Local storm report, Sep 26, 5:31 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
531 AM CDT SAT SEP 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 10 W LEBANON 36.21N 86.50W
09/26/2009 WILSON TN LAW ENFORCEMENT
FLASH FLOODING WITH WATER OVER OLD LEBANON DIRT ROAD AND
NORTH M JULIET ROAD IN MT JULIET.
&&
04The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 5:09 AM CDT | Flash Flood Warning | OHX | Trousdale, Wilson | 3 hr |
| Sep 26, 5:35 AM CDT | Flash Flood Warning | OHX | Clay, Jackson | 3 hr |
| Sep 26, 5:39 AM CDT | Flash Flood Warning | OHX | Smith | 3 hr |
| Sep 26, 5:57 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Wilson | 3 hr |
| Sep 26, 7:49 AM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Perry, Wayne | 3 hr |
| Sep 26, 9:27 AM CDT | Areal Flood Advisory | OHX | Bedford, Coffee, Giles, Lawrence, Lewis, Marshall and 3 more | 3 hr |
| Sep 26, 9:31 AM CDT | Areal Flood Advisory | OHX | Cumberland, DeKalb, Putnam, Van Buren, Warren, White | 3 hr |
| Sep 26, 11:54 AM CDT | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, Grundy, Van Buren, Warren | 2 hr |
| Sep 26, 12:23 PM CDT | River Flood Warning | OHX | Bedford | 8 hr |
| Sep 26, 12:55 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Sumner, Wilson | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.